Alert archive / California / Gale Warnings in 2011

Gale Warning 6, NWS Los Angeles, CA

March 22, 2011

NWS Los Angeles, CA issued this gale warning at Mar 22, 2011, 2:32 PM PDT. It took effect at Mar 22, 2011, 9:20 PM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2011, 2:32 PM PDT (21:32 UTC)
In effect from
Mar 22, 2011, 9:20 PM PDT
Expired
Mar 23, 2011, 2:28 PM PDT
In force
17 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WHUS76 KLOX 222132
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
232 PM PDT TUE MAR 22 2011

PZZ670-673-230545-
/O.CAN.KLOX.SW.Y.0009.000000T0000Z-110322T2200Z/
/O.NEW.KLOX.GL.W.0006.110323T0900Z-110323T1600Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
232 PM PDT TUE MAR 22 2011

...GALE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT
WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN
CANCELLED. 


* WINDS: WINDS WILL INCREASE OUT OF THE SOUTH AT 15 TO 25 KNOTS
  WITH GUSTS TO 35 KNOTS LATE TONIGHT AND CONTINUE INTO WEDNESDAY
  MORNING. 

* SEAS: COMBINED SEAS 8 TO 11 FEET.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-230545-
/O.CAN.KLOX.SW.Y.0009.000000T0000Z-110322T2200Z/
/O.NEW.KLOX.SC.Y.0034.110323T1000Z-110323T1600Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
232 PM PDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN
CANCELLED. 

* WINDS: WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* SEAS: COMBINED SEAS 7 TO 9 FEET.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
4 follow-up statements
935 
WHUS76 KLOX 230420
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
920 PM PDT TUE MAR 22 2011

PZZ670-673-231230-
/O.EXT.KLOX.GL.W.0006.110323T0420Z-110323T1600Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
920 PM PDT TUE MAR 22 2011

...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY.

* WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO
  35 KNOTS LATE TONIGHT AND CONTINUE INTO WEDNESDAY MORNING.

* SEAS: COMBINED SEAS 8 TO 11 FEET WITH A DOMINANT PERIOD OF 15
  SECONDS IS EXPECTED AT LEAST THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-231230-
/O.EXT.KLOX.SC.Y.0034.110323T0420Z-110323T1600Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
920 PM PDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT
WEDNESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS LATE TONIGHT.

* SEAS: COMBINED SEAS 7 TO 9 FEET WITH A DOMINANT PERIOD OF 15
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL

HTTP://WWW.WEATHER.GOV/LOSANGELES
373 
WHUS76 KLOX 231036
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
336 AM PDT WED MAR 23 2011

PZZ670-673-231845-
/O.EXT.KLOX.GL.W.0006.000000T0000Z-110323T2200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
336 AM PDT WED MAR 23 2011

...GALE WARNING NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* WINDS: SOUTH WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS ARE EXPECTED THROUGH MID AFTERNOON...THEN WINDS WILL SHIFT
  TO SOUTHWEST AND WEST AND DIMINISH SOME.

* SEAS: COMBINED SEAS OF 9 TO 13 FEET WITH A DOMINANT PERIOD OF 15
  SECONDS ARE EXPECTED THROUGH THIS AFTERNOON. SEAS WILL LIKELY
  REMAIN AT OR ABOVE 10 FEET THROUGH AT LEAST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-231845-
/O.EXB.KLOX.SC.Y.0034.000000T0000Z-110323T2200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
336 AM PDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS: EAST WINDS WILL INCREASE TO 15 TO 25 KT THIS
  MORNING...THEN WINDS WILL SHIFT TO SW AND DIMINISH BY LATE
  AFTERNOON.

* SEAS: COMBINED SEAS 4 TO 6 FEET WITH A DOMINANT PERIOD OF 11
  SECONDS ARE EXPECTED THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-231845-
/O.EXT.KLOX.SC.Y.0034.000000T0000Z-110323T2200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
336 AM PDT WED MAR 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS: SOUTH WINDS TO 15 TO 25 KNOTS WITH LOCAL GUSTS TO 35
  KNOTS WILL CONTINUE THROUGH MID AFTERNOON...THEN WINDS WILL
  SHIFT TO WEST AND DIMINISH SOME LATE THIS AFTERNOON.

* SEAS: COMBINED SEAS OF 8 TO 11 FEET WITH A DOMINANT PERIOD OF 15
  SECONDS WILL CONTINUE THROUGH THIS AFTERNOON. SEAS MAY REMAIN
  NEAR OR ABOVE 10 FEET THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
848 
WHUS76 KLOX 231540
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
840 AM PDT WED MAR 23 2011

PZZ670-673-232200-
/O.CON.KLOX.GL.W.0006.000000T0000Z-110323T2200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
840 AM PDT WED MAR 23 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* WINDS: SOUTH WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 
  KNOTS ARE EXPECTED THROUGH MID AFTERNOON...THEN WINDS WILL 
  SHIFT TO SOUTHWEST AND WEST AND DIMINISH SOME. 

* SEAS: COMBINED SEAS OF 9 TO 13 FEET WITH A DOMINANT PERIOD OF 
  15 SECONDS ARE EXPECTED THROUGH THIS AFTERNOON. SEAS WILL 
  LIKELY REMAIN AT OR ABOVE 10 FEET THROUGH AT LEAST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-232200-
/O.CON.KLOX.SC.Y.0034.000000T0000Z-110323T2200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
840 AM PDT WED MAR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS: SOUTH WINDS TO 15 TO 25 KNOTS WITH LOCAL GUSTS TO 35 
  KNOTS WILL CONTINUE THROUGH MID AFTERNOON...THEN WINDS WILL 
  SHIFT TO WEST AND DIMINISH SOME LATE THIS AFTERNOON. 

* SEAS: COMBINED SEAS OF 8 TO 11 FEET WITH A DOMINANT PERIOD OF 
  15 SECONDS WILL CONTINUE THROUGH THIS AFTERNOON. SEAS MAY 
  REMAIN NEAR OR ABOVE 10 FEET THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-232200-
/O.CON.KLOX.SC.Y.0034.000000T0000Z-110323T2200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
840 AM PDT WED MAR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS: EAST WINDS WILL INCREASE TO 15 TO 25 KT THIS MORNING... 
  THEN WINDS WILL SHIFT TO SW AND DIMINISH BY LATE AFTERNOON. 

* SEAS: COMBINED SEAS 4 TO 6 FEET WITH A DOMINANT PERIOD OF 11 
  SECONDS ARE EXPECTED THROUGH THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
941 
WHUS76 KLOX 232128
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
228 PM PDT WED MAR 23 2011

PZZ670-240445-
/O.CAN.KLOX.GL.W.0006.000000T0000Z-110323T2200Z/
/O.NEW.KLOX.SW.Y.0010.110323T2128Z-110324T1900Z/
/O.NEW.KLOX.GL.W.0007.110324T1900Z-110325T0600Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
228 PM PDT WED MAR 23 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL NOON
PDT THURSDAY...
...GALE WARNING IN EFFECT FROM NOON TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT
THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
UNTIL NOON PDT THURSDAY.  

* WINDS: WEST WINDS 10 TO 15 KT WITH OCCASIONAL GSUTS TO 25 KT
  TONIGHT. THE WEST WINDS WILL BECOME SOUTH AND INCREASE TO 25 TO
  30 KT WITH FREQUENT GUSTS TO 35 KT THURSDAY. THE WINDS WILL
  BECOME WEST AND DIMINISH THURSDAY NIGHT.

* SEAS: COMBINED SEAS 10 TO 12 FEET DOMINANT PERIOD OF 14 SECONDS
  THROUGH THURSDAY MORNING THEN BUILD TO 14 TO 17 FEET THURSDAY
  NIGHT. SEAS 10 FEET OR ABOVE WILL LIKELY CONTINUE THROUGH
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ673-240445-
/O.CAN.KLOX.GL.W.0006.000000T0000Z-110323T2200Z/
/O.EXB.KLOX.SC.Y.0034.110323T2200Z-110325T0500Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
228 PM PDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST WINDS 15 TO 25 KT. THE WEST WINDS WILL BEOME SOUTH
  AND INCREASE TO 20 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT
  THURSDAY AND PERSIST THROUGH THURSDAY EVENING.

* SEAS: COMBINED SEAS WILL BUILD TO 9 TO 11 FEET DOMINANT PERIOD
  13 SECONDS. THE SEAS WILL BUILD TO 12 TO 15 KT DOMINANT PERIOD
  THURSDAY NIGHT AND SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY
  CONTINUE THROUGH FRIDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-232230-
/O.CAN.KLOX.SC.Y.0034.000000T0000Z-110323T2200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
228 PM PDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

SMALL CRAFT ADVISORY CONDITIONS HAD ENDED THIS AFTERNOON. EAST
WINDS 10 TO 15 KT EARLY THIS EVENING WILL BECOME WEST.

$$

PZZ676-240445-
/O.EXT.KLOX.SC.Y.0034.000000T0000Z-110324T0500Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
228 PM PDT WED MAR 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

* WINDS: SOUTH WINDS TO 15 TO 20 KT WILL BECOME WEST AND INCREASE
  TO 20 TO 25 KT. THE WEST WINDS WILL DIMINISH TO 15 TO 20 KT LATE.

* SEAS: COMBINED SEAS OF 8 TO 11 FEET WITH A DOMINANT PERIOD OF 14
  SECONDS TONIGHT WILL THEN SUBSIDE THURSDAY. SMALL CRAFT ADVISORY
  CONDITIONS FOR HAZARDOUS SEAS WILL LIKELY REDEVELOP THURSDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Mar 22, 2:20 PM PDT, 12 minutes earlier.

Area forecast discussion, Mar 22, 2:20 PM PDT, 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
220 PM PDT TUE MAR 22 2011

.SYNOPSIS...

A SEQUENCE OF LOW PRESSURE SYSTEMS WILL BRING PRECIPITATION STARTING
WEDNESDAY...THEN OFF AND ON INTO SATURDAY NIGHT. TEMPERATURES WILL
BE BELOW THE SEASONAL NORMALS THROUGH SATURDAY...BUT HIGH PRESSURE
WILL SLIP IN SUNDAY FOR A WARMING TREND.

&&

.SHORT TERM (TODAY-FRI)...COLD FRONT APPROACHING CALIFORNIA THIS
AFTERNOON. QUIET DAY TODAY BUT PRECIP WILL BE MOVING INTO THE
CENTRAL COAST TONIGHT BEFORE PUSHING INTO VENTURA AND LA COUNTIES
DURING THE DAY WEDNESDAY (PROBABLY AFTER NOON IN LA COUNTY). PRECIP
FORECAST STILL LOOKS GOOD. AROUND A HALF INCH COAST AND VALLEYS AND
1-2 FOOTHILLS AND MTNS WITH THE HIGHEST AMOUNTS OVER NW SLO COUNTY
WHERE OROGRAPHIC ENHANCEMENT WILL BE GREATEST. GIVEN THESE
EXPECTATIONS SNOW AMOUNTS ARE LIKELY TO FALL INTO THE ADVISORY
CRITERIA AND WILL GO AHEAD WITH A WINTER WEATHER ADVISORY FOR WED
AND WED NIGHT. COULD GET LOCALIZED 12 INCH AMOUNTS OVER THE HIGHER
RESORTS BUT MOST AREAS SHOULD REMAIN BELOW 8 INCHES FOR A TOTAL
THROUGH THURSDAY MORNING. SNOW LEVELS EXPECTED TO BE AROUND 4000 TO
4500 FEET SO THERE ARE EXPECTED TO BE IMPACTS TO THE GRAPEVINE,
ESPECIALLY WEDNESDAY NIGHT.

PRECIP EXPECTED TO WIND DOWN WEDNESDAY NIGHT INTO EARLY THURSDAY.
MOIST SOUTHWEST FLOW REMAINS IN PLACE SO LINGERING SHOWERS ARE STILL
POSSIBLE. THIS SYSTEM WILL BE FOLLOWED QUICKLY BY A SECOND SYSTEM
SLATED TO ARRIVE THURSDAY INTO THURSDAY NIGHT. NAM AGAIN THE SLOWER
OF THE MODELS BY A GOOD 12 HOURS, BUT BASED ON HOW THIS FIRST STORM
HAS PROGRESSED AND THAT THERE AREN'T ANY FEATURES THAT COULD SLOW IT
DOWN I'M INCLINED TO AGREE WITH THE FASTER MODELS. THIS WOULD BRING
RAIN AGAIN TO THE CENTRAL COAST THURSDAY MORNING AND INTO LA COUNTY
EITHER LATE AFTERNOON OR EARLY EVENING. THEN TAPERING OFF THURSDAY
NIGHT AND EARLY FRIDAY. SNOW LEVELS JUST A TAD HIGHER BUT PRECIP
AMOUNTS ABOUT THE SAME AS THE FIRST STORM.

.LONG TERM (SAT-TUE)...MODELS HAVE ALL STRENGTHENED THE SAT SYSTEM
TO THE POINT WHERE IT NOW APPEARS LIKELY THAT EVEN SOUTHERN AREAS
WILL GET A LITTLE PRECIP OUT OF IT. BUMPED UP POPS A LITTLE BUT IF
THESE TRENDS HOLD HIGHER POPS WILL CERTAINLY BE NEEDED FOR LATE SAT
AND SAT NIGHT. THIS ONE IS STILL BY FAR THE WEAKER OF THE THREE THIS
WEEK BUT PROBABLY ENOUGH TO DROP SOME LIGHT PRECIP ACROSS MOST OF
THE AREA. DRY WEATHER STILL EXPECTED SUN-TUE WITH A NICE WARMING
TREND.

&&

.AVIATION...22/1800Z.
SCT CLOUDS THIS AFTERNOON MAY CAUSE BRIEF PERIODS OF MVFR OR VFR
CEILINGS IN THE VALLEYS...BUT COASTAL SECTIONS WILL MAINLY BE VFR.
CLOUDS WILL INCREASE FROM NORTH TO SOUTH TONIGHT AND WEDNESDAY AS
ANOTHER COLD FRONT BRINGS CLOUDS AND A VERY GOOD CHANCE OF RAIN
ALONG WITH MVFR TO IFR ACROSS THE ENTIRE DISTRICT BY WEDNESDAY
AFTERNOON. KLAX WILL DEAL WITH EAST WINDS AROUND 10 KNOTS WEDNESDAY
MORNING.

KLAX...GOOD CONFIDENCE IN 18Z TAFS.

KBUR...GOOD CONFIDENCE IN 18Z TAFS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...WOFFORD
AVIATION...SWEET
SYNOPSIS...SETO/WOFFORD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 22, 6:00 AM PDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE MAR 22 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-231300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

BEACHGOERS WILL FACE HAZARDS FROM AN ELEVATED RIP CURRENT RISK.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

STORMS WILL AFFECT THE AREA WEDNESDAY...LATER THURSDAY INTO FRIDAY
AND POSSIBLY SUNDAY. THESE STORMS WILL BRING SNOW TO THE MOUNTAIN
PASSES AND WILL CREATE HAZARDS FOR PEOPLE TRAVELING INTO AND THROUGH
THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Special weather statement, Mar 22, 11:25 AM PDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1125 AM PDT TUE MAR 22 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-231700-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1125 AM PDT TUE MAR 22 2011

...MORE RAIN AND MOUNTAIN SNOW ON THE WAY FOR SOUTHWEST CALIFORNIA...

A COUPLE OF STORM SYSTEMS WILL SPREAD RAIN AND MOUNTAIN SNOW ACROSS
SOUTHWEST CALIFORNIA THIS WEEK. THE FIRST COLD FRONT IS EXPECTED TO
BRING RAIN TO SAN LUIS OBISPO AND SANTA BARBARA COUNTIES LATER
TONIGHT INTO WEDNESDAY...SPREADING INTO VENTURA AND LOS ANGELES
COUNTIES FROM LATE WEDNESDAY MORNING THROUGH EARLY EVENING. THIS
NEXT STORM SYSTEM WILL NOT BE NEARLY AS STRONG AS OUR PREVIOUS
WEEKEND STORM. HOWEVER...MANY COASTAL AND VALLEY AREAS ARE
EXPECTED TO RECEIVE BETWEEN ONE HALF AND ONE INCH OF RAIN...WITH LOCALLY
HIGHER AMOUNTS EXPECTED ACROSS NORTHERN SAN LUIS OBISPO COUNTY.
SOUTH AND SOUTHWEST FACING FOOTHILL AND MOUNTAIN AREAS CAN EXPECT
TO RECEIVE BETWEEN ONE AND TWO INCHES...WITH HIGHEST AMOUNTS
EXPECTED ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES.

THE APPROACHING STORM SYSTEM WILL BE FAIRLY COLD...WITH SNOW
LEVELS GENERALLY AROUND 4000 FEET IN ADVANCE OF THE THE COLD
FRONT...LOWERING TO 3500 FEET BEHIND THE FRONT ON WEDNESDAY NIGHT.
A WINTER WEATHER ADVISORY WILL BE POSTED FOR THE LOCAL
MOUNTAINS... WHERE 4 TO 8 OF SNOW CAN BE EXPECTED ABOVE 4000
FEET...WITH LOCAL AMOUNTS UP TO 12 INCHES ON SOUTH FACING SLOPES.
AS A RESULT...INTERSTATE 5 NEAR THE GRAPEVINE IS EXPECTED TO BE
IMPACTED BY ACCUMULATING SNOW. SOUTHERLY WINDS ARE EXPECTED TO
INCREASE IN ADVANCE OF THE UPCOMING COLD FRONT...WITH GUSTS AS
HIGH AS 35 MPH ACROSS THE CENTRAL COAST AND 45 MPH ACROSS THE
MOUNTAINS.

A SECOND STORM SYSTEM IS EXPECTED TO BRING RAIN AND MOUNTAIN SNOW
TO THE REGION ON THURSDAY AND THURSDAY NIGHT...WITH A CHANCE OF SHOWERS
LINGERING INTO FRIDAY. SIMILAR RAIN AND SNOW AMOUNTS ARE EXPECTED
WITH THIS SECOND SYSTEM.

WHILE OVERALL PRECIPITATION AMOUNTS AND INTENSITIES ARE EXPECTED
TO BE LESS THAN THE STORM THIS PAST WEEKEND...THESE ADDITIONAL STORM
SYSTEMS COULD BRING SOME MINOR URBAN CONCERNS TO THE REGION. IN
ADDITION...THE UPCOMING RAINFALL AMOUNTS WITH THESE TWO STORM
SYSTEMS IS EXPECTED TO BRING A RETURN OF INCREASED WATER FLOW TO
LOCAL STREAMS AND RIVERS.

PLEASE STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS
AND STATEMENTS FOR UPDATES ON THESE DEVELOPING WINTER STORMS.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 9:12 PM PDTSmall Craft Advisory for Hazardous SeasLOX17 hr
Mar 22, 2:29 PM PDTWinter Weather AdvisoryLOX32 hr
Mar 22, 2:32 PM PDTSmall Craft AdvisoryLOX30 hr

Nearby

Gale Warnings in California, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.